MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553670
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy for gallbladder indication.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted transgastric to gallbladder to treat a copious heterogenous debris during a gallbladder drainage procedure performed on (b)(6) 2024.During the procedure, the stent was unable to be deployed.The stent was removed covered with the outer sheath and a second stent was used to complete the procedure.There was no patient complications reported as a result of this event.Note: it was reported that the axios stent was placed transgastric to gallbladder.However, per axios stent and electrocautery-enhanced delivery system instructions for use (ifu), "the axios stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocyst greater than or equal to 6cm in size and walled-off necrosis greater than or equal to 6cm in size that are adherent to the gastric or bowel wall".The physician did not follow the labeled indication.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20643468
Report Number3005099803-2024-05639
Device Sequence Number7432402
Product Code PCU
UDI-Device Identifier08714729979333
UDI-Public08714729979333
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model NumberM00553670
Device Catalogue Number5367
Device Lot Number0033610043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/08/2024
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexUnknown